Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Vocal cord paralysis, unable to swallow, fever. Taken tylenol. Elevated proteins. What is the cause for symptoms?

My cousin developed vocal chord paralysis and is unable to swallow following a procedure to remove dead tissue from his leg (he has diabetes and sores that do not heal easily). He was given general anesthesia for the procedure. They performed a cat scan but did not see signs of a stroke. An MRI was not done because he has a pacemaker. He is now in this state, with a feeding tube , for two weeks. He had a fever of 104 last night and given Tylenol. A spinal tap showed elevated levels of protein. What are possible causes for his symptoms?
Asked On : Tue, 3 Jul 2012
Answers:  1 Views:  41
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Internal Medicine Specialist 's  Response
Damage to the vocal cords may have occurred if your cousin had a tube placed in his throat for the general anesthesia. Elevated protein in the spinal fluid indicates inflammation that could be caused by an infection affecting his brain. Diabetes lowers the body's ability to fight infection. The dead tissue most likely resulted from an infection, which could have spread from there into the bloodstream and then into the brain. The fever also suggests some kind of infection. If an infection affected the lower part of his brain, it could damage the nerves that go to his vocal cords and cause that paralysis.

Hope I have answered your query. If you have any further questions I will be happy to help,
Answered: Sat, 31 May 2014
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor